Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 51, NWS Medford, OR

November 29, 2012

NWS Medford, OR issued this gale warning at Nov 29, 2012, 11:31 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2012, 11:31 AM PST (19:31 UTC)
Expired
Nov 29, 2012, 2:49 PM PST
In force
3 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WHUS76 KMFR 291931
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1131 AM PST THU NOV 29 2012

PZZ356-300000-
/O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/
/O.NEW.KMFR.GL.W.0051.121129T1931Z-121130T1100Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1131 AM PST THU NOV 29 2012

...GALE WARNING IN EFFECT UNTIL 3 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE STORM
WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT UNTIL 10 AM PST SATURDAY. 

* WINDS: GALE FORCE SOUTH WINDS 30 TO 35 KT WITH OCCASIONAL GUSTS
  TO 40 KT WILL CONTINUE INTO THE AFTERNOON...BUT WILL EASE
  THROUGH THE EVENING.

* SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT
  PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND
  TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH
  DOMINANT PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL
  WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING
  SATURDAY.

* AREAS AFFECTED: WHILE ALL AREAS WILL BE AFFECTED...THE STRONGEST
  WINDS AND HEAVIEST SEAS WILL OCCUR BEYOND 5 NAUTICAL MILES OF
  THE COAST AND NEAR THE HEADLANDS... ESPECIALLY IN THE VICINITY
  OF CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ376-300000-
/O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/
/O.NEW.KMFR.GL.W.0051.121129T1931Z-121130T1100Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1131 AM PST THU NOV 29 2012

...GALE WARNING IN EFFECT UNTIL 3 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE STORM
WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT UNTIL 10 AM PST SATURDAY. 

* WINDS: GALE FORCE SOUTH WINDS 25 TO 35 KT WITH OCCASIONAL GUSTS
  TO 40 KT WILL CONTINUE INTO THE AFTERNOON...BUT WILL EASE
  THROUGH THE EVENING.

* SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT
  PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND
  TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH
  DOMINANT PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL
  WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-300000-
/O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/
/O.NEW.KMFR.SI.Y.0120.121129T1931Z-121202T0000Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1131 AM PST THU NOV 29 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY.
THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

* WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED.

* SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT
  PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND
  TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH
  DOMINANT PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL
  WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-300000-
/O.CAN.KMFR.SR.W.0010.000000T0000Z-121129T2000Z/
/O.NEW.KMFR.SI.Y.0120.121129T1931Z-121202T0000Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
1131 AM PST THU NOV 29 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY.
THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY.

* WINDS: SOUTH WINDS OF 25 TO 30 KT WITH GUSTS UP TO 35 KT ARE
  EXPECTED INTO SATURDAY.

* SEAS: VERY STEEP WIND-DRIVEN OF 15 TO 20 FEET DOMINATED BY SHORT
  PERIOD WAVES ARE ON TAP INTO AFTERNOON. EXPECT THE SEAS TO TREND
  TOWARD A LONGER PERIOD WEST SWELL OF 12 TO 14 FEET WITH DOMINANT
  PERIOD OF 15 SECONDS BY THIS EVENING. THE HEAVY SWELL WILL
  PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE SUBSIDING
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
297 
WHUS76 KMFR 292249
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PST THU NOV 29 2012

PZZ356-301200-
/O.CAN.KMFR.GL.W.0051.000000T0000Z-121130T1100Z/
/O.EXB.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
/O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
249 PM PST THU NOV 29 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST
FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE GALE WARNING
HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 10 AM PST SATURDAY. 

* WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED
  THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT
  WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.

* SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 17 FEET DOMINATED BY
  SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING
  TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20
  FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATER TONIGHT. THE
  HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE
  SUBSIDING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ376-301200-
/O.CAN.KMFR.GL.W.0051.000000T0000Z-121130T1100Z/
/O.EXB.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
/O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
249 PM PST THU NOV 29 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST
FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE GALE WARNING
HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 10 AM PST SATURDAY. 

* WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 35 KT ARE EXPECTED
  THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT
  WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.

* SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 18 FEET DOMINATED BY
  SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING
  TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20
  FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATER TONIGHT. THE
  HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE
  SUBSIDING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ370-301200-
/O.EXT.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
/O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
249 PM PST THU NOV 29 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST
FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL
4 PM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
10 AM PST SATURDAY. 

* WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED
  THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT
  WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.

* SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 18 FEET DOMINATED BY
  SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING
  TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20
  FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATER TONIGHT. THE
  HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE
  SUBSIDING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ350-301200-
/O.EXT.KMFR.SI.Y.0120.000000T0000Z-121201T0000Z/
/O.CON.KMFR.SE.W.0055.000000T0000Z-121201T1800Z/
/O.NEW.KMFR.GL.A.0043.121201T0000Z-121201T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
249 PM PST THU NOV 29 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST
FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL
4 PM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
10 AM PST SATURDAY. 

* WINDS: SOUTH WINDS OF 25 KT WITH GUSTS TO 30 KT ARE EXPECTED
  THROUGH FRIDAY. WINDS MAY INCREASE TO GALE FORCE 30 TO 35 KT
  WITH GUSTS TO 45 KT FRIDAY AFTERNOON THROUGH FRIDAY NIGHT.

* SEAS: VERY STEEP WIND-DRIVEN SEAS OF 13 TO 17 FEET DOMINATED BY
  SHORT PERIOD WAVES WILL CONTINUE INTO THE EVENING...TRANSITIONING
  TO LONGER PERIOD WEST SWELL DOMINATED COMBINED SEAS OF 14 TO 20
  FEET WITH DOMINANT PERIOD OF 14 SECONDS BY LATE TONIGHT. THE
  HEAVY SWELL WILL PERSIST THROUGH FRIDAY AND FRIDAY NIGHT BEFORE
  SUBSIDING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 29, 9:25 AM PST, 2 hours 6 minutes earlier.

Area forecast discussion, Nov 29, 9:25 AM PST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
925 AM PST THU NOV 29 2012

.SHORT TERM...SATELLITE IMAGERY SHOWS A LARGE SWATH OF COLD CLOUD
TOPS ASSOCIATED WITH A POWERFUL FRONT MOVING INTO THE PACNW. THE
FRONT EXTENDS NORTH SOUTH ALONG MUCH OF THE OREGON COAST BUT IS
ORIENTED MORE NORTHEAST TO SOUTHWEST OFF THE EXTREME SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST. MODELS CONTINUE TO SHOW THE
SOUTHERN PORTION OF THE FRONT MOVING SLOWLY INLAND TODAY AND
TONIGHT. THERE IS SOME INDICATION THAT THE NORTHERN PORTION OF THE
FRONT MAY BE MOVING INLAND FASTER THAN PREDICTED. HOWEVER DUE TO
THE NORTHEAST TO SOUTHWEST ORIENTATION OF THE FRONT ON THE
SOUTHERN END EXPECT IT TO MOVE INLAND MORE SLOWLY OVER MUCH OF THE
CWA. THIS FRONT IS EXPECTED TO BRING VERY HEAVY RAIN INTO CURRY
AND SISKIYOU COUNTIES...AS WELL AS HEAVY TO MODERATE RAIN ACROSS
OTHER INLAND AREAS. CURRENTLY RAIN RATES HAVE BEEN AS HIGH AS A
HALF INCH PER HOUR NEAR THE CURRY COAST. AREAS OF FLOODING REMAIN
A HIGH CONCERN TODAY THROUGH FRIDAY FOR SMALL STREAMS ALONG AND
THE COAST AND JUST INLAND INTO WESTERN PORTIONS OF THE CWA. ALSO
RIVER RISE AND POTENTIAL FLOODING...ESPECIALLY IN THE COQUILLE
BASIN REMAIN A CONCERN.

ISOLATED THUNDERSTORMS REMAIN A POSSIBILITY NEAR THE COAST TODAY.
THE EARLIER LINE OF STORMS OFF THE EXTREME SOUTHERN OREGON COAST
AND NORTHERN CALIFORNIA COAST HAS DISSIPATED. HOWEVER MODELS SHOW
WEAK INSTABILITY REMAINING ALONG THE COAST AND JUST INLAND THIS
MORNING INTO THIS AFTERNOON.

MODELS ARE IN FAIRLY GOOD AGREEMENT MOVING THE FRONT INLAND TODAY
THEN SHIFTING SOUTHEAST TONIGHT. THE MAIN DIFFERENCE SEEMS TO BE
WITH PLACEMENT OF A SHORTWAVE THAT MOVES AROUND THE SOUTHERN END
OF THE FRONT AND INTO NORTHERN CALIFORNIA LATE TONIGHT AND FRIDAY
MORNING. THE NAM BRINGS THIS SHORTWAVE INTO NORTHWEST CALIFORNIA
AND BRINGS ANOTHER SHOT OF HEAVY RAIN INTO SISKIYOU COUNTY FRIDAY
MORNING. THE GFS BRINGS THIS FEATURE A LITTER FURTHER NORTHWEST.
EITHER CASE...EXPECT HEAVY TO MODERATE RAIN OVER SISKIYOU COUNTY
THROUGH TONIGHT WITH A CHANCE FOR ENHANCED PRECIPITATION INTO
SISKIYOU COUNTY AND POSSIBLY WESTERN MODOC COUNTY LATE TONIGHT
INTO FRIDAY MORNING.

WINDS WILL CONTINUE TO BE VERY GUSTY OVER THE AREA TODAY WITH
STRONG AND POTENTIALLY DAMAGING WINDS IN THE SHASTA VALLEY AND
SUMMER LAKE AREAS. THE STRONG AND GUSTY WINDS WILL CONTINUE INTO
FRIDAY ARE EAST SIDE AREAS. COASTAL WINDS GUSTED UP TO 60 TO 70
MPH RANGE EARLIER THIS MORNING BUT HAVE BEGUN TO COME DOWN WITH
GUSTS IN THE 45 MPH RANGE. STRONG GUSTY WINDS WILL REMAIN A
CONCERN ALONG THE COAST THOUGH THROUGH EARLY THIS AFTERNOON.

&&

.AVIATION...STRONG WINDS ASSOCIATED WITH AN INCOMING COLD FRONT
WILL CREATE LOW LEVEL WIND SHEAR CONDITIONS AT KOTH/KRBG/KMFR
INTO THURSDAY EVENING. VFR AND MVFR CIGS WILL PREVAIL FROM THE
CASCADES WEST THROUGH THURSDAY NIGHT WITH HIGHER TERRAIN OBSCURED
AND TURBULENT CONDITIONS DUE TO STRONG WINDS. EAST OF THE
CASCADES...MOSTLY VFR CONDITIONS WILL PREVAIL WITH LOCAL MVFR
CIGS...BUT WINDS WILL BE STRONG MAKING FOR TURBULENT CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 345 AM PST THU NOV 29 2012/

DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWING A VERY POTENT
FRONTAL BAND POISED TO MOVE ONSHORE. THERE HAVE BEEN A FEW
LIGHTNING STRIKES ASSOCIATED WITH THIS INTENSE BAND OF
PRECIPITATION SO HAVE ADDED ISOLD THUNDER TO THE GRIDS FOR THE
IMMEDIATE COAST/ADJACENT COASTAL WATERS TODAY. RAINFALL RATES VIA
AMSU HAVE BEEN 0.3-0.4"/HR WITHIN ITS CORE AND EXPECT THIS TO BE
REALIZED OVER PORTIONS OF SW OR AND WESTERN SISKIYOU COUNTY LATER
THIS MORNING INTO THIS AFTERNOON. THIS WOULD TRANSLATE TO
WIDESPREAD AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY MORE IN FAVORED
OROGRAPHIC AREAS OF CURRY/WESTERN SISKIYOU COUNTY THROUGH TONIGHT.
AREAL FLOOD WATCHES IN THESE AREAS WILL LIKELY NEED TO BE UPGRADED
TO WARNINGS LATER THIS MORNING AS THE RAINFALL REALLY GETS
UNDERWAY.

HIGH WINDS WILL ALSO IMPACT THE COAST...ALREADY THERE HAS BEEN A
GUST TO 66 MPH AT FLYNN PRAIRIE RAWS AND THERE WILL LIKELY BE
GUSTS OF 80 TO 90 MPH AT THE HEADLANDS AS THE CORE OF THE BAND
MOVES THROUGH. STRONG WINDS WILL ALSO BE FELT INLAND OVER MUCH OF
THE CWA...STRONGEST IN THE SHASTA VALLEY NEAR WEED AND ALSO THE
EAST SIDE NEAR SUMMER LAKE. WINDS WILL ALSO BE QUITE GUSTY FOR
LOWER ELEVATIONS OF THE EAST SIDE AND THE ROGUE VALLEY, WHERE WIND
ADVISORIES ARE IN EFFECT. HIGH MOUNTAIN SNOW CAN BE EXPECTED TOO
AROUND MOUNT SHASTA, THOUGH SNOW LEVELS ARE FAIRLY HIGH UP AROUND
6000 FEET. THERE CAN BE SOME LOWERING OF THE SNOW LEVEL TODAY,
PERHAPS TO BETWEEN 5000 AND 5500 FEET, BUT MOST OF THE HEAVY SNOW
WILL BE RESERVED FOR THE HIGHEST ELEVATIONS.

THE MAIN FRONTAL BAND SHIFTS SOUTH FRIDAY AND PRECIPITATION RATES
WILL EASE DURING LATE MORNING AND ESPECIALLY THE AFTERNOON. THIS
BREAK WILL BE SHORT-LIVED THOUGH AS ANOTHER SHORTWAVE AND FRONTAL
BAND MOVES IN FRIDAY EVENING AND PERSISTS INTO SATURDAY. EXPECT
ANOTHER ROUND OF RAIN/WIND HEADLINES, BUT THIS ONE APPEARS A BIT
WEAKER THAN THE ONE TODAY.

MODELS ARE SHOWING YET ANOTHER BLAST OF STRONG WINDS AND RAIN
SATURDAY NIGHT INTO SUNDAY. THIS ONE HAS THE POTENTIAL TO BE QUITE
STRONG AS MODEL 700 MB WINDS ARE 80-90KT BY SUNDAY MORNING. SUFFICE
IT TO SAY, STORMY WEATHER WILL PERSIST THROUGH THIS WEEKEND. SNOW
LEVELS ARE EXPECTED TO LOWER DOWN TO NEAR 3500 FEET WITH SOME
LIGHT SNOW ACCUMULATIONS AT THE HIGHER PASSES BY MONDAY MORNING. A
BREAK IS EXPECTED AGAIN EARLY NEXT WEEK, BUT ANOTHER STORM IN THE
PIPELINE IS EXPECTED MONDAY NIGHT INTO TUESDAY. SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST FRIDAY FOR ORZ029>031.
     FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
     FOR ORZ028.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     HIGH SURF WARNING UNTIL NOON PST TODAY FOR ORZ021-022.
     FLOOD WATCH THROUGH FRIDAY MORNING FOR ORZ021-023.
     FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
     FOR ORZ026.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.

CA...HIGH WIND WARNING UNTIL 4 PM PST FRIDAY FOR CAZ084-085.
     FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
     FOR CAZ080-082-083.
     FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH FRIDAY EVENING
     FOR CAZ081.
     WINTER STORM WARNING UNTIL 7 AM PST FRIDAY ABOVE 5000 FEET FOR
     CAZ082-083.
     HIGH WIND WARNING UNTIL 4 AM PST FRIDAY FOR CAZ081.

PZ...STORM WARNING UNTIL NOON PST TODAY FOR PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR PZZ350-356.
     STORM WARNING UNTIL NOON PST TODAY FOR PZZ370-376.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR PZZ370-376.

CC

In the hours before

Local storm report, Nov 29, 8:12 AM PST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
812 AM PST THU NOV 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 SW MERLIN             42.46N 123.49W
11/29/2012  M1.01 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            2 HOUR TOTAL

&&

BPN
Local storm report, Nov 29, 8:56 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST THU NOV 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       W DUNSMUIR              41.23N 122.27W
11/29/2012  M1.66 INCH       SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR TOTAL 0800L WED TO 0800L THU.

0815 AM     HEAVY RAIN       1 SSW OBRIEN            42.05N 123.71W
11/29/2012  M1.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            1 INCH IF RAIN SINCE MIDNIGHT. 1.14 24 HOUR AMOUNT.

&&

LUTZ
Local storm report, Nov 29, 9:47 AM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
947 AM PST THU NOV 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 N MERLIN              42.57N 123.43W
11/29/2012  M1.04 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            7AM TO 7AM.

&&

GLASER
Local storm report, Nov 29, 9:51 AM PST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
951 AM PST THU NOV 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NNE SELMA             42.35N 123.57W
11/29/2012  M1.08 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            830AM TO 830AM.

&&

GLASER
Local storm report, Nov 29, 10:13 AM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1013 AM PST THU NOV 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       10 W GRANTS PASS        42.44N 123.52W
11/29/2012  M1.97 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            AMOUNT REPORTED AS OCCURING IN LESS THAN 12 HOURS.

&&

LUTZ
Local storm report, Nov 29, 11:14 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1114 AM PST THU NOV 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       1 SSW OBRIEN            42.05N 123.71W
11/29/2012  M1.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            8AM TO 11AM.

1100 AM     HEAVY RAIN       2 NE SEIAD VALLEY       41.86N 123.16W
11/29/2012  M1.00 INCH       SISKIYOU           CA   TRAINED SPOTTER

            7AM TO 11AM.

1100 AM     HEAVY RAIN       2 ESE BROOKINGS         42.05N 124.26W
11/29/2012  M1.78 INCH       CURRY              OR   TRAINED SPOTTER

            11AM TO 11AM.

1100 AM     HEAVY RAIN       2 ESE BROOKINGS         42.05N 124.26W
11/29/2012  M1.78 INCH       CURRY              OR   TRAINED SPOTTER

            11AM TO 11AM.

&&

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:29 AM PSTSpecial Marine WarningMFR61 min
Nov 29, 5:41 AM PSTAreal Flood WarningMFRCurry, Josephine13 hr
Nov 29, 6:50 AM PSTAreal Flood WarningMFRCurry, Josephine12 hr
Nov 29, 11:31 AM PSTSmall Craft Advisory for WindsMFR27 hr
Nov 29, 11:38 AM PSTAreal Flood AdvisoryMFRJackson6 hr
Nov 29, 2:49 PM PSTGale WatchMFR12 hr
Nov 29, 3:25 PM PSTAreal Flood AdvisoryMFRJackson2 hr
Nov 29, 11:17 AM PSTAreal Flood WarningMFRSiskiyou8 hr
Nov 29, 11:27 AM PSTAreal Flood AdvisoryMFRSiskiyou7 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.